Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 400, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2008, 8:33 PM CDT for Washington County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 8, 2008, 9:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Washington County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 7:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2488 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 090133
SVRTSA
OKC147-090200-
/O.NEW.KTSA.SV.W.0400.080609T0133Z-080609T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 900 PM CDT
* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF COPAN TO 19 MILES
NORTHWEST OF BARTLESVILLE TO 32 MILES WEST OF BARTLESVILLE...MOVING
EAST AT 39 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COPAN...
DEWEY AND BARTLESVILLE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3698 9580 3695 9580 3695 9581 3692 9582
3677 9581 3665 9583 3667 9600 3683 9601
3687 9600 3699 9600
TIME...MOT...LOC 0133Z 276DEG 34KT 3698 9609 3685 9625
3676 9652
$$1 follow-up statement
000
WWUS54 KTSA 090154 RRA
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SUN JUN 8 2008
OKC147-090204-
/O.EXP.KTSA.SV.W.0400.000000T0000Z-080609T0200Z/
WASHINGTON OK-
854 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT
900 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 3698 9580 3695 9580 3695 9581 3692 9582
3677 9581 3665 9583 3667 9600 3683 9601
3687 9600 3699 9600
TIME...MOT...LOC 0154Z 276DEG 34KT 3696 9584 3683 9600
3674 9627
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:21 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 8, 8:21 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT SUN JUN 8 2008
.DISCUSSION...
THUNDERSTORM ARE APPROACHING AREA A LITTLE FASTER THAN EXPECTED.
UPDATED TO REFLECT THIS AND TO ADD AREAL COVERAGE WORDING SO
THOSE COUNTIES IN THE SEVERE THUNDERSTORM WATCH WOULD HAVE POPS
AND WEATHER REFLECTIVE OF THE RISK. EXPECT THE EVENT TO SHIFT
FROM A SEVERE THREAT TO A FLASH FLOOD RISK OVERNIGH. WILL LEAVE
THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING.
&&
.PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUN 8 2008/
DISCUSSION...
THUNDERSTORMS STARTING TO DEVELOP ALONG COLD FRONT ACROSS NORTHWEST
OKLAHOMA THIS AFTERNOON. SURFACE WIND GUSTS HAVE REMAINED BELOW 40
MPH AND THEREFORE HAVE CANCELED THE WIND ADVISORY FOR THE
REMAINDER OF THIS AFTERNOON.
MAIN CONCERN REMAINS FLASH FLOODING POTENTIAL FOR LATE TONIGHT
INTO MONDAY. COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHEAST
OVERNIGHT...MOVING INTO PORTIONS OF NORTHEAST OKLAHOMA AND SHOULD
BE NEAR TULSA BY 12Z. ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE
OVERNIGHT ALONG AND SOUTH OF BOUNDARY AND WITH INCREASING DEEP
LAYER SHEAR COULD HAVE A FEW SEVERE STORMS AFTER MIDNIGHT.
THUNDERSTORM COMPLEX WILL CONTINUE TO SLOWLY SHIFT SOUTH AND EAST
DURING THE DAY MONDAY...HOWEVER COULD SEE THUNDERSTORMS CONTINUE
TO TRAIN OVER THE SAME AREAS ACROSS PORTIONS OF NORTHEAST OKLAHOMA
WITH A SIGNIFICANT FLOODING THREAT. WIDESPREAD 2 TO 3 INCHES IS
EXPECTED WITH LOCALLY 5 INCHES POSSIBLE IN AREAS. LOOKING AT THE
LATEST 18Z NAM...THESE TOTALS MAY NEED TO BE INCREASED WHEN
PRECIPITATION FORECAST BECOMES MORE CERTAIN. PRECIPITATION
EXPECTED TO FINALLY SHIFT EAST OF THE AREA MONDAY EVENING WITH A
DRY FORECAST THROUGH MUCH OF THE WORK WEEK. AGAIN STAYED FAIRLY
CLOSE TO THE 12Z ECMWF DURING THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 73 60 86 / 70 90 20 10
FSM 74 82 63 86 / 10 90 60 10
MLC 74 78 63 86 / 20 90 50 10
BVO 65 75 55 85 / 90 90 20 10
FYV 71 76 57 82 / 20 90 60 10
BYV 71 76 57 82 / 20 90 60 10
MKO 73 74 60 85 / 30 90 40 10
MIO 67 74 56 84 / 70 90 30 10
F10 72 72 60 85 / 30 90 40 10
HHW 75 84 66 87 / 10 70 60 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ067.
AR...NONE.
&&
SHORT TERM...17Hazardous weather outlook, Jun 8, 8:14 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 814 PM CDT SUN JUN 8 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 802 PM CDT SUN JUN 8 2008 ...FLASH FLOOD WATCH LATE TONIGHT AND MONDAY FOR NORTHEAST OKLAHOMA... ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM FOR PARTS OF NORTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS EVENING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. HEAVY RAIN. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS EVENING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. DISCUSSION... THUNDERSTORMS FORMED ALONG A SLOW MOVING COLD FRONT FROM NORTHEAST KANSAS TO NORTHWEST OKLAHOMA LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE THUNDERSTORMS WERE PROGRESSING EAST TOWARD NORTHEAST OKLAHOMA. THERE WILL BE A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS PRIMARILY ALONG AND TO THE NORTHWEST OF INTERSTATE 44 THIS EVENING AND DURING THE EARLY MORNING HOURS. THE THUNDERSTORM EVENT WILL GRADUALLY SHIFT FROM A SEVERE WEATHER RISK TO FLASH FLOODING POTENTIAL AS THE NIGHT PROGRESSES. HEAVY RAIN IS EXPECTED ACROSS NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL ...HEAVY RAIN POTENTIAL. TUESDAY...DENSE FOG POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING MONDAY MORNING WITH HEAVY RAIN BEING THE MAIN RISK. SEVERE THUNDERSTORMS WILL BE A POSSIBILITY ACROSS AREAS SOUTHEAST OF INTERSTATE 44 DURING THE DAY MONDAY. HEAVY RAIN AGAIN WILL BE A BIGGER RISK. RAINFALL TOTALS FROM TONIGHT INTO MONDAY WILL LIKELY BE 2 TO 3 INCHES ACROSS NORTHEAST OKLAHOMA. A FEW PLACES MAY SEE 5 INCHES OF RAIN. THE THUNDERSTORMS WILL LIKELY SHIFT TO THE SOUTH AND EAST OF OUR AREA MONDAY EVENING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 73 min |
| Jun 8, 8:52 PM CDT | Special Weather Statement | TSA | Nowata | 53 min |
| Jun 8, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Jun 8, 9:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| Jun 8, 9:34 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 56 min |
| Jun 8, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 64 min |
| Jun 8, 10:28 PM CDT | Special Weather Statement | TSA | Craig, Mayes, Ottawa, Rogers | 62 min |
| Jun 8, 10:56 PM CDT | Special Weather Statement | TSA | Cherokee, Creek, Delaware, Mayes, Ottawa, Tulsa and 1 more | 64 min |
| Jun 8, 11:53 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Wagoner | 67 min |
| Jun 9, 12:01 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 59 min |
| Jun 9, 12:09 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 34 min |
| Jun 9, 12:51 AM CDT | Special Weather Statement | TSA | Adair, Muskogee, Sequoyah | 54 min |
| Jun 9, 1:41 AM CDT | River Flood Warning | TSA | Ottawa | 8 days |
| Jun 9, 2:43 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 12 hr |
| Jun 9, 2:48 AM CDT | River Flood Warning | TSA | Osage | 30 hr |
| Jun 9, 2:58 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 32 min |
| Jun 9, 3:30 AM CDT | Flash Flood Warning | TSA | Washington | 12 hr |
| Jun 9, 3:36 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 39 min |
| Jun 9, 4:10 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 50 min |
| Jun 9, 4:18 AM CDT | Flash Flood Warning | TSA | Rogers, Tulsa, Wagoner | 12 hr |
| Jun 9, 4:25 AM CDT | Flash Flood Warning | TSA | Nowata | 12 hr |
| Jun 9, 4:35 AM CDT | River Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Jun 9, 4:59 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 46 min |
| Jun 9, 5:08 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Rogers, Tulsa, Wagoner | 52 min |
| Jun 9, 5:18 AM CDT | Flash Flood Warning | TSA | Craig, Mayes | 12 hr |
| Jun 9, 5:38 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Muskogee, Wagoner | 52 min |
| Jun 9, 6:26 AM CDT | Special Weather Statement | TSA | Adair, Haskell, Sequoyah | 49 min |
| Jun 9, 7:27 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg | 48 min |
| Jun 9, 8:15 AM CDT | River Flood Warning | TSA | Pawnee | 12 hr |
| Jun 9, 8:32 AM CDT | River Flood Warning | TSA | Creek | 21 hr |
| Jun 9, 8:37 AM CDT | River Flood Warning | TSA | Washington | 24 hr |
| Jun 9, 8:37 AM CDT | River Flood Warning | TSA | Washington | 71 hr |
| Jun 9, 8:37 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 5 days |
| Jun 9, 8:45 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 53 hr |
| Jun 9, 8:45 AM CDT | River Flood Warning | TSA | Tulsa | 65 hr |
| Jun 9, 8:49 AM CDT | River Flood Warning | TSA | Nowata | 47 hr |
| Jun 9, 9:24 AM CDT | River Flood Warning | TSA | Ottawa | 17 hr |
| Jun 9, 9:27 AM CDT | River Flood Warning | TSA | Adair | 11 hr |
| Jun 9, 9:27 AM CDT | River Flood Warning | TSA | Cherokee | 11 hr |
| Jun 9, 2:22 PM CDT | Areal Flood Warning | TSA | Craig, Mayes, Nowata, Osage, Pawnee, Rogers and 3 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.